MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE
Model Number 401940
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 04/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Related manufacturer reference number: 3005334138-2020-00200, 3008452825-2020-00251, 3005334138-2020-00201, 3008452825-2020-00252.Two days following an ablation procedure, the patient developed a cerebrovascular accident.The circumferential four pulmonary vein isolation and cavotricuspid isthmus ablation procedure was performed on (b)(6) 2020 with no reported issues.The patient was anticoagulated during the procedure with an active clotting time value of greater than 300, and there were no performance issues with any abbott device.On (b)(6) 2020 a head ct and mri were performed, revealing an acute-to-subacute cerebral infarction over the right frontal and temporal opercula region.It was suspected that there was a thrombus in the cortical bifurcation of the inferior segment of the right middle cerebral artery (mca).The patient was hospitalized for iv fluids and anticoagulants, remaining in stable condition.A repeat head ct revealed no intracranial hemorrhage and the patient was discharged on (b)(6) 2020 with no residual neurological deficits.

Brand Name
LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key10088465
Report Number2182269-2020-00048
Device Sequence Number11494165
Product Code DRA
UDI-Device Identifier05414734202688
UDI-Public05414734202688
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number401940
Device Catalogue Number401940
Device Lot Number6892835
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2020
Initial Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight54